MAUDE Adverse Event Report: EDWARDS LIFESCIENCES SWAN GANZ TRUE SIZE; TRUE SIZE THERMODILUTION CATHETER

EDWARDS LIFESCIENCES SWAN GANZ TRUE SIZE; TRUE SIZE THERMODILUTION CATHETER
Model Number 096F6P
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been requested to be returned, but has not yet arrived.Once it has arrived and the product evaluation completed the findings will be submitted in a supplemental report.The lot number is unknown, therefore the device history record review could not be completed.
 
Event or Problem Description
It was reported that there was a malfunction with the swan ganz thermodilution true size catheter.The swan ganz catheter balloon would not deflate.There is limited information that was provided.During patient use.There is no patient injury.
 
Additional Manufacturer Narrative
The device was requested to be returned, but did not arrive for evaluation.Without its return, it is not possible to determine if there was damage or a defect that existed on the unit that could have contributed to the event.It is not known if any procedural factors may have contributed to the reported issue.An engineering evaluation was initiated to assess for any manufacturing related processes which could be correlated to the complaint.As the complaint could not be confirmed, there is not sufficient evidence to determine a root cause.As part of the manufacturing process 100 percent of the units go through a balloon inspection.The instructions for use ifu states to check balloon integrity by inflating it to the recommended volume.Check for major asymmetry and for leaks by submerging in sterile saline or water and deflate balloon before insertion.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as part of this monthly review.

Brand Name
SWAN GANZ TRUE SIZE
Common Device Name
TRUE SIZE THERMODILUTION CATHETER
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES PR
state rd indus pk km 1.4
anasco PR 00610
Manufacturer Contact
katheryn cespedes
1 edwards way
irvine, CA 92614
9492507706
MDR Report Key21595006
Report Number2015691-2025-01853
Device Sequence Number15688145
Product Code DQO
UDI-Device Identifier00690103000245
UDI-Public00690103000245
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K160084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number096F6P
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2025
Supplement Date Received by Manufacturer04/10/2025
Initial Report FDA Received Date03/13/2025
Supplement Report FDA Received Date04/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown